Pennsylvania, 2023

Flash Flooding and Hail in Pennsylvania, July 20 to 21, 2023

July 20 to 21, 2023 · NWS PBZ · 42 events in 11 counties and zones

The passage of a warm front during the morning of July 20th provided a moist and unstable air mass. A strong, progressive upper trough tracked southeastward from the Great Lakes, with an associated cold front crossing during the evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$490,000
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

The passage of a warm front during the morning of July 20th provided a moist and unstable air mass. A strong, progressive upper trough tracked southeastward from the Great Lakes, with an associated cold front crossing during the evening hours. Mixed-layer CAPE of up to 2500 J/kg, strong deep shear, and steep low and mid-level lapse rates were supportive of severe weather. Widespread reports of wind damage were received, mainly to trees. Some isolated urban flash flooding also occurred in Beaver and Allegheny Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 20, 5:32 PM EST, 1 hour 1 minute earlier.

Area forecast discussion, Jul 20, 5:32 PM EST, 1 hour 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
632 PM EDT Thu Jul 20 2023

.SYNOPSIS...
Strong to severe storms are likely in the I-80 corridor tonight
with the primary threat being damaging winds. Secondary threats
include large hail, isolated tornadoes, and flash flooding. Wind
and flooding threats will remain elevated for the rest of the
region overnight, though isolated tornadoes could not be ruled
out.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Current observations indicated that a MCS with a history of
damaging winds is diving south across Lake Erie and will impact
the region beginning at 23Z in Mercer County. Pre-frontal
initiation has been limited to the lakeshore with elevated
capping over our area; the primary threat going forward will be
coincident with the MCS. Damaging winds are likely, and
isolated tornadoes and large hail remain secondary threats.
Flash flooding is possible in training storms. Storm motion has
been observed at 50mph as it crosses the lake, indicating the
probability of severe weather is high in the I-80 corridor.
Severe probabilities remain moderate to high elsewhere. Cold
pool driven acceleration is likely to nudge arrival time up by
as much as an hour or two. Arrival at PIT may now be closer to
around 03Z.

The SPC has issued a mesoscale discussion for our area
highlighting the current threats and a watch has been issued
to follow it up.

..Previous Discussion..

The atmosphere will destabilize this afternoon and moderate to
strong shear is anticipated. Since the last update, most clouds have
cleared out to just fair weather cumulus with a few towering
cumulus. The warm front has passed through the entire region
embedding the area in warm, moist southwest flow. Current updraft
failures in northwestern PA and northern Ohio in a pre-frontal
trough and along the lake boundary are acting to eat away at
the morning cap and seed a more favorable, unstable environment
in the I-80 corridor into this afternoon. Storm development
along the pre-frontal trough is possible, but remains low
probability due to observed mid-level water vapor on GOES-16
hinting at a less favorable environment for healthy, long track
storms.

The main question will be dependent on whether pre-frontal
initiation affects our area. Any cells, particularly right
moving, ahead of the cold front will effectively utilize
environmental shear to for deep mesocyclones with favorable
0-1km SRH of around 75-100. This would bring larger hail and
tornado threats, particularly north of I-80, should they
formulate. At this point, this remains low confidence.
Confidence will increase (decrease) in the coming hours if cells
fire (dont fire) in the elevated mixed layer in Ohio. At this
time, our best guess is storms do fire, but remain left moving
and stick to the lake-shore, affecting counties just north of
our area. This will need to be monitored closely.

Secondly, and higher probability, a cold front affiliated with a
Great Lakes low will enter our area under a similar environment
around 22Z to 00Z. The southwest propagation of this line at
40- 50mph combined with around 900-1000 J/kg of DCAPE is
particularly concerning for wind threats with isolated spin up
tornadoes possible embedded in the line. Severe wind and
isolated tornado probabilities are highest in the I-80 corridor
with an earlier arrival time and lower probability of
decoupling. Severe probabilities will decrease slightly as the
line pulls south and decreases in propagation speed, but
concerns remain notable. An elevated mixed layer seems to
suggest that storms will be able to maintain themselves well
into the night, with the only question being whether or not
winds penetrate the shallow surface inversion. The most likely
arrival time for Franklin /New Castle is 01Z-03Z, Pittsburgh
/Zanesville /Indiana is 03Z-05Z, and Morgantown /Uniontown is
05Z-07Z.

A severe thunderstorm watch has been issued just upstream for
now, but may be expanded depending on how details play out over
the next few hours. Current thinking related to threats is
reflected in an SPC enhanced risk today north of Pittsburgh,
with slight and marginal risks south of Pittsburgh related to
the anticipated weakening trend into the night.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
Northwest flow behind a cold front will keep this period seasonably
cool. Friday will maintain a few shower chances with lingering
low level moisture in a shallow mixed layer. Higher moisture
and closer proximity to lift in cyclonic flow around an occluded
low will mean a slight chances of isolated showers, greatest
north and east of the Pittsburgh metro. Otherwise, morning
fog/stratus will give way to fair weather cumulus, decreasing
in coverage throughout the day. Clouds and precipitation will
drop off overnight with a loss of mixing with patchy fog
possible in mostly clear skies.

Highs on Saturday will remain near to slightly above average.
Conditions will likely remain dry with fair weather cumulus but
shallow, capped instability mean a shower or two could not be
ruled out.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The long term will be defied with a persistent upper trough
gradually weakening in amplitude. All clusters agree in this; there
is high confidence that near average temperature will gradually and
steadily trend above average. Positioning on the southeast side of
the axis will lend to occasional precipitation chances, but no
sizable QPF in widespread rainfall is likely.

By late next week, clusters diverge into three camps. First, one
solution resolves to a building eastern ridge which would mean well
above average temperatures. Second, zonal flow is possible with
temperatures a few ticks above average. Third, a
central/western CONUS ridge would keep temperatures more near to
slightly above average locally. Any way you cut the cake, the
take-home message is increased probability of above average
temperatures.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A broken line of thunderstorms, ahead of an approaching cold
front, is expected to track southeast across the region this
evening. Along with tempo IFR conditions, large hail and
damaging wind gusts are possible with these storms. Will and
tafs as needed as they approach specific airports. For now,
included strong wind gusts and IFR at all sites.

After the storms end later this evening, deterioration to IFR
stratus is expected with low level moisture pooling along the
advancing front. These ceilings should lift to MVFR as mixing
begins in the morning, with a return to VFR cigs expected by the
afternoon.

.OUTLOOK...
Other than early morning patchy river valley fog, VFR is
expected through Sunday night under high pressure. Restrictions
are possible again Monday through early Tuesday with a crossing
cold front.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...Milcarek
NEAR TERM...Milcarek
SHORT TERM...Milcarek
LONG TERM...Milcarek
AVIATION...WM
Hazardous weather outlook, Jul 20, 11:58 AM EST, 6 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1258 PM EDT Thu Jul 20 2023

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>075-077-078-WVZ001>004-012-211700-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Indiana-Higher Elevations of Indiana-Hancock-Brooke-Ohio-
Marshall-Wetzel-
1258 PM EDT Thu Jul 20 2023

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Severe storms are possible this afternoon and evening with the
primary threat being damaging winds. Large hail or an isolated
tornado could not be ruled out. Flash flooding remains a possibility
into the evening and overnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

PAZ076-WVZ021-509>514-211700-
Higher Elevations of Fayette-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1258 PM EDT Thu Jul 20 2023

This Hazardous Weather Outlook is for southwest Pennsylvania and
northern West Virginia.

.DAY ONE...This afternoon and tonight.

Severe storms are possible this afternoon and evening with the
primary threat being damaging winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Milcarek

The radar

The Pittsburgh radar (KPBZ), 92 km away, was scanning. The volume nearest the first event began at 23:31 UTC.

Open the radar archive at this moment

Event by event

31 thunderstorm wind, 10 flash flood, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Mercer

When
July 20, 6:33 PM EST
Where
Mercer County, Sandy Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
41.350, -80.080

Trees were reported to be down in and around Sandy Lake.

Thunderstorm Wind, Mercer

When
July 20, 6:42 PM EST
Where
Mercer County, 1.7 mi WSW of Maysville
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
41.390, -80.480

Trees were blown down in and around West Salem Township.

Thunderstorm Wind, Mercer

When
July 20, 6:48 PM EST
Where
Mercer County, 1.25 mi WNW of Farrell
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
41.230, -80.500

Trees were reported to be downed in and around Sharon.

Thunderstorm Wind, Venango

When
July 20, 6:51 PM EST
Where
Venango County, 1.04 mi E of Oil City
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
41.430, -79.700

Trees and wires were blown down.

Thunderstorm Wind, Venango

When
July 20, 6:53 PM EST
Where
Venango County, 2.08 mi NE of Bully Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.390, -79.800

A tree was reported to be down.

Thunderstorm Wind, Venango

When
July 20, 6:57 PM EST
Where
Venango County, 0.3 mi WNW of Cranberry
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
41.352, -79.725

Trees were reported down on Route 322.

Thunderstorm Wind, Forest

When
July 20, 7:04 PM EST
Where
Forest County, 2.17 mi WSW of Lynch
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.589, -79.089

In Jenks Township, a tree was reported down on Job Corps Road.

Thunderstorm Wind, Mercer

When
July 20, 7:18 PM EST
Where
Mercer County, 0.86 mi SW of Grove City
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
State Official
Coordinates
41.160, -80.090

Numerous trees and power lines were reported to be blown down around Grove City.

Thunderstorm Wind, Clarion

When
July 20, 7:18 PM EST
Where
Clarion County, 0.38 mi NNW of Knox
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.235, -79.552

A tree was blown down, blocking the westbound lane near Country Farm Supply.

Thunderstorm Wind, Mercer

When
July 20, 7:19 PM EST
Where
Mercer County, 3.71 mi E of Grove City
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
911 Call Center
Coordinates
41.180, -80.010

Numerous trees and power lines were downed in Pine Township.

Thunderstorm Wind, Forest

When
July 20, 7:20 PM EST
Where
Forest County, 2.27 mi S of Redclytte
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.367, -79.171

On Greenwood Road, a tree was downed.

Thunderstorm Wind, Clarion

When
July 20, 7:22 PM EST
Where
Clarion County, 0.86 mi SE of Clarion
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.210, -79.390

A tree was downed on to Route 68.

Thunderstorm Wind, Mercer

When
July 20, 7:22 PM EST
Where
Mercer County, 2.59 mi SE of Grove City
Measured
50 kt (58 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.140, -80.050

A tree reportedly fell onto a vehicle, with the occupant suffering a minor injury.

Thunderstorm Wind, Butler

When
July 20, 7:22 PM EST
Where
Butler County, 0.86 mi NE of Harrisville
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
911 Call Center
Coordinates
41.140, -80.010

Multiple trees and power lines were reported down in the area.

Thunderstorm Wind, Clarion

When
July 20, 7:23 PM EST
Where
Clarion County, 0.52 mi E of Knox
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
41.230, -79.540

Trees were blown down near Knox.

Thunderstorm Wind, Clarion

When
July 20, 7:24 PM EST
Where
Clarion County, 0.86 mi SW of Clarion Parker Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
41.210, -79.380

Trees were reported to be blown down in the area.

Thunderstorm Wind, Clarion

When
July 20, 7:24 PM EST
Where
Clarion County, 0.69 mi S of Clarion Parker Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
41.210, -79.370

A tree was reported down near Route 322.

Thunderstorm Wind, Butler

When
July 20, 7:24 PM EST
Where
Butler County, 0.52 mi W of Slippery Rock
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
41.070, -80.060

Multiple trees and power lines were reported down in the area.

Thunderstorm Wind, Jefferson

When
July 20, 7:32 PM EST
Where
Jefferson County, Sigel
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
41.280, -79.120

Trees and power lines were reported down in the area.

Thunderstorm Wind, Butler

When
July 20, 7:32 PM EST
Where
Butler County, 1.25 mi ESE of Boyers
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
41.110, -79.900

Trees were reported down in the area.

Thunderstorm Wind, Jefferson

When
July 20, 7:36 PM EST
Where
Jefferson County, 0.69 mi S of Brookville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
NWS Employee
Coordinates
41.160, -79.080

Several trees on Main Street were blown down.

Thunderstorm Wind, Jefferson

When
July 20, 7:40 PM EST
Where
Jefferson County, 1.04 mi E of Warsaw
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
41.220, -78.950

Trees and power lines were reported to be down in the area.

Thunderstorm Wind, Jefferson

When
July 20, 7:44 PM EST
Where
Jefferson County, 0.52 mi E of Brockway
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
State Official
Coordinates
41.250, -78.790

In Brockway, trees and power lines were reported to be down.

Thunderstorm Wind, Butler

When
July 20, 7:48 PM EST
Where
Butler County, 1.45 mi WNW of Muddy Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.979, -79.975

On the southbound lane of Route 8, a tree was reported to be down.

Thunderstorm Wind, Beaver

When
July 20, 7:54 PM EST
Where
Beaver County, 0.69 mi N of Fombell
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.810, -80.200

Trees were reported to be down in Franklin Township.

Hail, Armstrong

When
July 20, 8:06 PM EST
Where
Armstrong County, 1.25 mi WNW of Atwood
Measured
0.75 in hail
Reported by
Public
Coordinates
40.760, -79.290

Flash Flood, Mercer

When
July 20, 8:10 PM EST to 10:15 PM EST
Where
Mercer County, 0.69 mi N of Henlein to 0.67 mi N of Henlein
Cause
Heavy Rain
Property damage
$5,000
Reported by
State Official
Coordinates
41.410, -80.380

Water was reported to have entered a basement in Greenville.

Thunderstorm Wind, Beaver

When
July 20, 8:32 PM EST
Where
Beaver County, 1.26 mi WSW of West Aliquippa
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.620, -80.250

A few trees were reported to be down near Aliquippa.

Thunderstorm Wind, Jefferson

When
July 20, 8:33 PM EST
Where
Jefferson County, 1.37 mi NNW of Brockway
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
41.267, -78.814

Multiple trees were downed on Clay Plant Road.

Thunderstorm Wind, Jefferson

When
July 20, 8:33 PM EST
Where
Jefferson County, 1.41 mi NNW of Brockway
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
41.267, -78.814

Multiple trees were reported to be downed on Clay Plant Road, just outside the town of Brockway.

Thunderstorm Wind, Beaver

When
July 20, 8:34 PM EST
Where
Beaver County, 0.69 mi S of Ambridge
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
40.590, -80.230

Trees were reported to be down in the area of Ambridge.

Flash Flood, Beaver

When
July 20, 9:15 PM EST to July 21, 12:30 AM EST
Where
Beaver County, 0.87 mi SW of South Hgts to 0.43 mi S of South Hgts
Cause
Heavy Rain
Reported by
Public
Coordinates
40.570, -80.240

State Route 51 in South Heights was closed due to flooding.

Thunderstorm Wind, Westmoreland

When
July 20, 9:22 PM EST
Where
Westmoreland County, 0.69 mi S of Trafford
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
40.370, -79.750

Multiple trees were reported down along State Route 933 between Trafford and North Huntingdon Township.

Flash Flood, Allegheny

When
July 20, 9:37 PM EST to July 21, 12:30 AM EST
Where
Allegheny County, 1.46 mi WSW of Sharpsburg to 1.51 mi SSW of Sharpsburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.489, -79.924

The Washington Boulevard/Butler Street area near the Pittsburgh Zoo was reported to be flooded.

Thunderstorm Wind, Washington

When
July 20, 9:45 PM EST
Where
Washington County, 1.26 mi ESE of Courtney
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.210, -79.950

Power lines were reported to be down in the area.

Flash Flood, Beaver

When
July 20, 9:46 PM EST to July 21, 12:30 AM EST
Where
Beaver County, 0.8 mi SE of Stobo to 0.88 mi SE of Stobo
Cause
Heavy Rain
Reported by
Public
Coordinates
40.663, -80.258

A foot and a half of water was reported to be on northbound State Route 51, just before Monaca Road.

Flash Flood, Allegheny

When
July 20, 9:52 PM EST to July 21, 12:30 AM EST
Where
Allegheny County, 1.03 mi NE of Longview to 1.14 mi NE of Longview
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.359, -80.004

A road closure due to flooding occurred at the intersection of Grove Road and Village Lane.

Flash Flood, Allegheny

When
July 20, 9:58 PM EST to July 21, 12:30 AM EST
Where
Allegheny County, 0.53 mi W of (Agc)allegheny Co Ar to 0.44 mi WSW of (Agc)allegheny Co Ar
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
40.350, -79.940

A flooded roadway in the area was reported to have several disabled vehicles on it, but no water rescues occurred.

Flash Flood, Allegheny

When
July 20, 9:59 PM EST to July 21, 12:30 AM EST
Where
Allegheny County, 0.89 mi NNW of Liberty to 0.89 mi WSW of Port Vue
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.342, -79.884

The eastbound Mansfield Bridge ramp was closed due to flooding.

Flash Flood, Allegheny

When
July 20, 10:00 PM EST to July 21, 12:30 AM EST
Where
Allegheny County, 0.53 mi E of Ingram to 0.61 mi E of Ingram
Cause
Heavy Rain
Property damage
$2,000
Reported by
State Official
Coordinates
40.430, -80.070

A vehicle was reported to be stuck in flood waters.

Flash Flood, Allegheny

When
July 20, 10:01 PM EST to July 21, 12:30 AM EST
Where
Allegheny County, 0.87 mi SE of Pleasant Hills to 0.81 mi SE of Pleasant Hills
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.320, -79.940

The intersection of Clairton Boulevard and North Lewis Run Road was flooded.

Flash Flood, Allegheny

When
July 20, 10:07 PM EST to July 21, 12:30 AM EST
Where
Allegheny County, 0.69 mi N of Riverton to 0.85 mi NNE of Riverton
Cause
Heavy Rain
Property damage
$10,000
Reported by
State Official
Coordinates
40.360, -79.850

Five vehicles were reported to be stuck in flood water on the ramp to the McKeesport-Duquesne Bridge, necessitating the activation of a swift water rescue team.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2023Every state in 2023This day in weather historyWarnings in Pennsylvania, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1124835, 1124836, 1124885, 1124886, 1124887, 1124888, 1124890, 1124891, 1124898, 1124899, 1124900, 1124902, 1124923, 1124924, 1124925, 1124926, 1124927, 1124929, 1124946, 1124947, 1124948, 1125314, 1125316, 1125317, 1125318, 1125319, 1125330, 1125331, 1124834, 1125334, 1125337, 1125339, 1125340, 1125342, 1125344, 1125376, 1125377, 1125379, 1125380, 1125381, and more.